I am obviously very concerned about the symptoms I am having.I am a 35n yr old female and I have intermittent blurry vision, mostly while driving or with bright lights. Recent opthamologist visit states vision is fine. I have a low pulse in the low 40's and I am not athletic so that is not the reason for the low pulse. My BP is also low like it has always been- about 100/65. I always feel tired. When my kids go down for a nap- so do I. I am so tired of feeling this way. I do have "controlled" hypothyroidism on synthroid. Sx's started in May 2005. MRI completed in June 2005 was normal. No signs of MS. Also, Stress echo and ekg completed due to low pulse which was normal. Basically, the doctors I have seen are stumped. And I would assume my low pulse could definitely cause fatigue and vision problems. Just wondering if anyone else has had similar symptoms and/or any suggestions.
I also have hypothyroidism and although your labs may look fine it sounds like you're having some residual symptoms. I have those same symptoms (blurry vision was one of my first clues that something was wrong...I was also tested for MS...MRI was neg.).
You may need some added T3. Have your dr test your free T3 and free T4 it may reveal a deficiency somewhere.
My TSH has never been out of range high (although it was slowly climbing when I began treatment). I have Hashimoto's thyroiditis (means I have thyroid antibodies...have you had yours checked?)and have flare ups of hyperT that make me feel awful...yet my labs have only been low once.
How long ago was your blood work done? What were the results? If you post your lab work with the lab ranges it may give us a clearer picture.
Thank you so very much for your feedback. I was kind of thinking that my symptoms were related to hypothyroidism. And if you can believe it, I never ask what my levels are when they test my blood. I always just left it up to the doctors. I know better now. I have just switched doctors because my previous doctor had no idea what he was doing. He referred me for EVERYTHING which I have to be thankful for that he didn't try to treat me after he messed up my prescription for the generic.
It is hard being referred for everything because then noone except the doctor that referred me in the first place( that really has no clue it seems) has my complete history so everyone tells me to go back to my primary care doctor and he just wants to refer me again. It is so frustrating. So tomorrow I have an appt with a new internist. I hope she listens better and try to piece together the mystery.
I definitely will ask her to test my blood for antibodies and free t3 and t4. Thank you for the info.
Have you had any luck with getting your symptoms under control?
I will be thinking about you.
All the best and prayers to you as well,
Boy it sounds like you're getting the same run around that I am! I agree, it's very frustrating.
I have been on meds (synthroid, then Armour and now levoxyl) since April of last year. My symptoms have improved but have never completely gone away. Because of the antibodies I also get periodic flare ups of symptoms...I'm coming out of a flare up now. Basically ALL of my hypoT symptoms get much worse but I also get hyperT symptoms.
My endo out right told me that her job isn't to make me feel better it's to get my labs "in range". Evidently she didn't notice that my labs have have never been OUT of range. I was treated by my PCP based on strong family history, symptoms and because my TSH was rising (although still "normal"). I had to request they test my antibodies. They were significantly elevated and I was referred to the endo who diagnosed me with Hashimoto's thyroiditis.
I would switch drs but I can't afford it this year (still paying last year's bills).
I truly hope this new intern will be able to help. Maybe just suggest to her that you'd at least like a trial period of increased dosage or added Cytomel (T3). Maybe she'd be open to that?
I had my appt with my new internist and she was great so far. Really open to testing TSH, antibodies, free T3 and T4. I didn't even have to suggest it to her. I was happy about that. She is also running a bunch of autoimmune disease tests. I do not have any of the results back yet but I hope to hear something tomorrow. I will let you know when I hear.
How is everything with you? I hope all is well.
Hi, Thanks so much for posting this information. It really is so helpful. The interesting thing is she mentioned that she would be testing for Lupus but I have not heard back yet. I called today to get the results and her nurse called back to say that one test is still outstanding but that it did not appear that my thyroid was underactive. Which really bummed me out because I was just hoping that was the answer to my problems. I will definitely ask if they can add T3 med with my Synthroid to see if that will help.
That is great that in Mexico they have meds with both. I know that many people advocate Armour thyroid here in the U.S. but I have also heard negative things about this med.
I just really want to thank you because you have given me some sort of hope.
I hope you continue to feel well and many blessings are sent your way.
Hi Been there - done that! Sounds like T3 may be your answer. I had thyroid and parathyroid removed 25+ years ago - been taking supplements since then. Had extreme fatique, joint pain,low blood pressure,low temperature etc. etc. until they finally diagnosed me with Lupus. Just didn't "feel" right with diagnosis - went to MD specializing in endrocine diseases - particularly thyroid unbalances - (it was the low temperature that twigged with something I had read) his first comment was after I showed him my "normal results" was "Who says that's normal for you?!" TOUCHE! He put me on a regime of T3 and synthroid and I have not looked back! When I am "out of balance" my symptoms start to come back and we readjust my meds and I am fine again. Finding a doctor that understands the T3 side of medications/symptoms is extremely hard to find - especially in Canada and the US. In Mexico they actually have medication that has both T3 and synthroid in it which is great. Hopefully you can get to the bottom of your problem - my thoughts are with you. Hugs Mexicogranny
I am very interested in what the women in this post are talking about. I was just looking up low BP because mine is also very low and I am also not athletic. I am extremely fatiqued all the time, which is so similar to what these posts have spoken about.
I have not experienced blurry vision really, but I wear glasses and have been to the Dr. asking about "floaters" that I have seemed to develop recently.
I am ALWAYS cold and I also have these times when I get extremely shaky and my mouth goes kind of numb.
I had a gastrointestinal bypass about 4 years ago and lost about 120 pounds, so now I am 5 ft 8 and weigh about 125 pounds. I take vitamins daily.
I have been to the Dr. about these symptoms, but my family Dr. does not have any answers and seems to think that everything seems fine.
My worry is not that I can't deal with these symptoms, I have dealt with most of them since my weight loss surgery, so I am used to them, but I am now beginning ot wonder if I might be overlooking something that I should be diagnosed with before it gets to out of control to handle.
Please fill me in on what exactly you are speaking of and what I should go to the Dr. and ask about-
I am another low thyroid suffer and am still finding things I didn't know even after takeing it for 35 years. I was started on Armour thyroid and have taken it ever since. Remember you are the best judge of how the medication is working. Recently found references to dyslecia and lefthandness to hypothyroidism. This was in a site from a Canadian thyroid foundation and a Dr.Lawrence C. Wood M.D. He has written several books and is President of the Thyroid Foundation of America. Please be sure to request the use of the Free T3 and Free T4 lab tests don't let them tell you the TSH us all that is needed. My system can screw up the TSH all the time. Two of my three children are also affected. As a senior citizen and fairly recent user of the internet I have only one thing to say RESEARCH. There is a wealth of info out there if you just look. Also check out the book Hypothyroidism - the unsuspected illness by Broda Barnes M.D. I bought the book.
I have the same symptoms plus weight gain & dry skin. I used to take meds years ago, but now my blood tests keep coming up "normal" so my doctor will not write a prescription. A friend gave me her month's supply and after 2 wks my throat hurts & I think I have an ear infection; in other words then, I still don't know what my problem is. But I will try her meds again next month to see if they caused my present situation. Help!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.